MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 11MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 11MM; SCREW, FIXATION, BONE
Model Number 02.130.011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Not implanted or explanted, device broke and was not used in procedure.Complainant device is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during an open reduction of internal fixation (orif) of a metacarpal fracture procedure, when the surgeon doing the final tightening of the two (2) cortex screws, the heads of the screws ripped off when providing tension on the screw to suck it down to the plate.The drill bit was also broken.The part of a broken drill bit and two of the cortex screw heads were removed and while the other parts of the broken screws and drill bit were left in the patient.Fragments from broken devices were successfully removed.There was a 20-minute surgical delay.The patient outcome is unknown.Concomitant device reported: unknown plate (part, lot, & quantity is unknown).This complaint involves three (3) devices.This report is 2 of 3 for (b)(4).

Brand Name
1.3MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 11MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7926458
Report Number2939274-2018-54058
Device Sequence Number1936872
Product Code HWC
UDI-Device Identifier10886982044174
UDI-Public(01)10886982044174
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K150099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.130.011
Device Catalogue Number02.130.011
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2018
Initial Report FDA Received Date10/02/2018
Patient Sequence Number1
Patient Age34 YR
Patient Weight61